Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Colon Cancer

Signs of colon cancer



My father had colon cancer and had 2/3 of his lower bowl removed. He was 71 at that time. My doctor gave antibiotics that I had a reaction to. I got severe pain in my stomach and throwing up. My doctor told me that my colon was inflamed a put me on a liquid diet for a few days.

Could this be a possible sign that I might have trouble with my colon later or even cancer?


This is not a sign that you are at increased risk for colon cancer, but it is good that you are in tune with your family history!

Antibiotic-related diarrhea, can be due to an infection; if you still have loose stool, ask your doctor to culture your stool and consider a course of metronidazole (the antibiotic used to treat antibiotic diarrhea!) In the meantime, you can try fiber pills, and pepto bismol, to firm up your stool.

For more information:

Go to the Colon Cancer health topic, where you can:

Response by:

Janice Frederick Rafferty, MD Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati